MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POST STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US SUMMIT POST STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES
Model Number 2598-07-480
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent bilateral tha surgery for osteoarthritis with the inserter in question.During the surgery, procedures for one side was completed without any problems.However, when the surgeon used the inserter for another side, the inserter got disconnected and he could not insert a stem.He removed the stem and changed rasp size to use a bigger one.The surgery was completed successfully.The surgery was delayed by less than 30 minutes.After the surgery, they checked the inserter and confirmed that they didn't assemble well.The surgeon commented that the connecting parts of the device have obvious defects.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).Investigation summary : the device associated with this report was not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history review : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, it was reported that on (b)(6), 2021, the patient underwent bilateral tha surgery for osteoarthritis with the inserter in question.During the surgery, procedures for one side were completed without any problems.However, when the surgeon used the inserter for another side, the inserter got disconnected and he could not insert a stem.He removed the stem and changed the rasp size to use a bigger one.The surgery was completed successfully.The surgery was delayed by less than 30 minutes.After the surgery, they checked the inserter and confirmed that they didn¿t assemble well.The surgeon commented that the connecting parts of the device have obvious defects.No further information is available.Records show the product complaint samples associated with this complaint (b)(4) were delivered to the warsaw depuy synthes facility for investigation, however an exhaustive search revealed the complaint samples were dispositioned for destruction before the investigation of the physical products could be completed.The failure to follow the correct sequence of product handling steps per the complaint handling procedural guidelines has been escalated in the depuy synthes quality system.A search of the complaint database found similar reports that were attributed to device end of life due to wear and damage sustained from assembling and disassembling the stem inserter shaft (p/n 259807480) with the stem inserter handle (p/n 259807460) over the life of the devices.However, without the device to examine, the investigation could not draw any further conclusion for this specific device.A review of the provided lot number found this lot was placed into distribution in 2014.In conclusion, this is a known failure mode and the current rate of complaints for this issue is within the expected occurrence rates.Review of the risk assessment summary for this device revealed a risk level of low.The device is designed such that the level of risk associated with load transfer between compatible devices or in standalone devices is acceptable to meet the requirements for performance indicated in the ifu (the user can identify when to remove the device from service).The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as required.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
SUMMIT POST STEM INSERT SHAFT
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11588825
Report Number1818910-2021-06441
Device Sequence Number17338574
Product Code HWR
UDI-Device Identifier10603295148463
UDI-Public10603295148463
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2598-07-480
Device Catalogue Number259807480
Device Lot NumberMT36771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer07/29/2021
08/06/2021
06/23/2023
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date07/29/2021
08/16/2021
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale